3 doctors weighed in:

I have a UTI that I had last month that I took bactrim (sulfamethoxazole and trimethoprim) to get rid of. How could it have came back so soon?

3 doctors weighed in
Dr. Kevin Fleishman
Obstetrics & Gynecology
2 doctors agree

In brief: Colonization

Uti's are caused by bacteria that have colonized the vulva and vagina.
Treating the UTI with an antibiotic often gets rid of the UTI but does not get rid of the colonization which may take several months to get over.

In brief: Colonization

Uti's are caused by bacteria that have colonized the vulva and vagina.
Treating the UTI with an antibiotic often gets rid of the UTI but does not get rid of the colonization which may take several months to get over.
Dr. Kevin Fleishman
Dr. Kevin Fleishman
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
39 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors